High Surf, Coastal Palm Beach
- When
- November 11, 8:00 AM EST to 11:00 PM EST
- Where
- Coastal Palm Beach forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Strong winds and large northeast swells impacted the southeast Florida coast. A 17' boat was found capsized in the Atlantic in Boca Raton with the bodies of three black males found nearby.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Strong winds and large northeast swells impacted the southeast Florida coast. A 17' boat was found capsized in the Atlantic in Boca Raton with the bodies of three black males found nearby. Two containers were blown off a freighter into the Atlantic and minor beach erosion occurred. The high winds caused power outages to several thousand customers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Nov 11, 3:00 AM EST, 5 hours earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 300 AM EST TUE NOV 11 2003 .DISCUSSION... ATLANTIC RIDGE WELL TO OUR NORTH AND LOW PRESSURE OVER THE EASTERN CARIBBEAN CONTINUES TO BE THE MAIN WEATHER MAKER IN THE SHORT TERM. MAIN CONCERN WITH THIS WILL BE IN THE MARINE DISCUSSION. AS FAR AS PUBLIC GOES, WILL HAVE QUICK MOVING LIGHT SHRA MOVING THROUGH IN THE NORTHEASTERLY FLOW. RAINFALL AMOUNTS WILL BE MINISCULE AS MOISTURE NOW ONLY CONFINED TO LOW LEVELS AND ALSO DUE TO THE RAPID MOVEMENT OF THE CELLS. GRADIENT ACTUALLY TIGHTENED UP MORE THAN EXPECTED AS MODELS SEEMED TO UNDERPLAY THE LOW MENTIONED ABOVE. EVENING SHIFT ACTUALLY HAD TO ISSUE WIND ADVISORY AS THEY REACHED 25 KNOT SUSTAINED SPEEDS WITH GUSTS TO NEAR 40 MPH ALONG THE COAST. MIAMI BEACH STILL REPORTING OVER 25 MPH WIND. GRADIENT WILL GRADUALLY SLACKEN BEGINNING TONIGHT AS RIDGE MOVES SOUTH TO ALONG THE GEORGIA/FLORIDA BORDER. THE HIGH WILL THEN MOVE EAST AS ANOTHER REINFORCEMENT IN THE WEAK COLD FRONT/DRY AIR PATTERN REACHES SOUTH FLORIDA ON THURSDAY. THIS ONE SHOULD LOWER DEW POINTS INTO THE 60S REGION WIDE WHICH WILL IN TURN LOWER NIGHTTIME TEMPERATURES. .MARINE... STRONG GRADIENT CONTINUES TO HOLD WINDS AT 25 TO 30 KNOTS OVER THE ATLANTIC WATERS WITH FOWEY ROCKS EVEN GUSTING TO GALE FORCE. ALTHOUGH ADJUSTING THOSE DOWN TO THE SURFACE WOULD RESULT IN SPEEDS AT 25 TO 30. NOT HAVING MUCH HELP FROM THE MODELS AND UNTIL WE GET A BETTER FEEL FOR HOW LOW THE PRESSURES ARE ASSOCIATED WITH THE CARIBBEAN SYSTEM FEATURE I PLAN TO KEEP THE WINDS UP BEFORE BRINGING THEM DOWN TONIGHT. SEAS WILL THEN BEGIN SUBSIDING BUT STILL ADVISORY CRITERIA FOR THE GULF STREAM THEN SEAS WILL AGAIN BUILD BEHIND THE NEXT FRONT FOR FRIDAY AND SATURDAY. .FIRE WEATHER... DEW POINTS WILL NOT LOWER ENOUGH TO WORRY ABOUT RH LEVELS SO NO HIGHLIGHTS HERE. .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 84 74 84 70 / 10 05 10 10 FORT LAUDERDALE 83 75 84 72 / 10 05 10 10 MIAMI 84 74 85 70 / 10 05 10 10 NAPLES 86 70 86 68 / 00 00 00 00 .MIA WATCHES/WARNINGS/ADVISORIES... SCA FOR ALL WATERS EXCEPT LAKE OKEECHOBEE. HIGH SURF ADVISORY PALM BEACH...BROWARD AND MIAMI-DADE COAST.
FLZ063-066>075-111700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EST TUE NOV 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY... ...HIGH SURF ADVISORY ATLANTIC COAST TODAY... ...WIND ADVISORY ATLANTIC OCAST TODAY... NORTHEAST WINDS OF 25 TO 30 MPH... ALONG WITH FAVORABLE TIDE CONDITIONS... MEANS THERE IS A HIGH RISK OF RIP CURRENTS DEVELOPING ALONG THE OCEAN BEACHES OF PALM BEACH...BROWARD... AND MIAMI-DADE COUNTIES... ESPECIALLY AROUND THE TIME OF LOW TIDE. LOW TIDE WILL OCCUR BETWEEN 2 AND 330 PM THIS AFTERNOON. SWIMMERS ARE ADVISED TO STAY OUT OF THE WATER. IN ADDITION...A HIGH SURF ADVISORY IS IN EFFECT...WITH STRONG NORTHEAST WINDS PRODUCING WAVES OF UP TO 11 FEET AND LARGE BREAKERS ALONG EAST COAST BEACHES. SURFERS ARE ADVISED TO EXERCISE EXTREME CAUTION. NORTHEAST WINDS OF 25 TO 30 MPH... WITH GUSTS UP TO 35 MPH... ARE EXPECTED MAINLY ALONG THE EAST COAST BEACHES AND BARRIER ISLANDS. WINDS OF 20 TO 25 MPH WITH GUSTS TO AROUND 30 MPH ARE EXPECTED JUST INLAND FROM THE ATLANTIC BEACHES DURING THE AFTERNOON HOURS TODAY. ELSEWHERE OVER SOUTH FLORIDA...WINDS SHOULD BE MAINLY LESS THAN 20 MPH. NO OTHER HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
2 high surf. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| High Surf, Coastal Broward | 2003-11-11 | Male | In Water | Direct | |
| High Surf, Coastal Broward | 2003-11-11 | Male | In Water | Direct | |
| High Surf, Coastal Broward | 2003-11-11 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335698, 5335699.